Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 13, NWS New Orleans, LA

January 9, 2013Pike County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jan 9, 2013, 8:54 PM CST for Pike County, Mississippi. It took effect at Jan 10, 2013, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2013, 8:54 PM CST (02:54 UTC)
In effect from
Jan 10, 2013, 12:00 PM CST
Expired
Jan 10, 2013, 8:05 PM CST
In force
8 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Pike County, MS

The river

Written for the forecast point Tangipahoa River at Osyka (OSYM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WGUS44 KLIX 100254
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
854 PM CST WED JAN 9 2013

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 24 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-110854-
/O.NEW.KLIX.FL.W.0013.130111T0000Z-130112T1800Z/
/OSYM6.1.ER.130111T0000Z.130111T1800Z.130112T1200Z.NO/
854 PM CST WED JAN 9 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TANGIPAHOA RIVER AT OSYKA.
* FROM THURSDAY EVENING TO SATURDAY AFTERNOON.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW
  EVENING AND CONTINUE RISING TO NEAR 15.5 FEET BY EARLY AFTERNOON FRIDAY.
  THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY MORNING
  JANUARY 12TH.
* IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP
  LAND NEAR THE RIVER WILL BE INUNDATED.
2 follow-up statements
372 
WGUS84 KLIX 101658
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1058 AM CST THU JAN 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...LOUISIANA...
 
  TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY 
  TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-112258-
/O.EXT.KLIX.FL.W.0013.130110T1800Z-130112T1800Z/
/OSYM6.1.ER.130110T1800Z.130111T1200Z.130112T1200Z.NO/
1058 AM CST THU JAN 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE TANGIPAHOA RIVER AT OSYKA.
* UNTIL SATURDAY AFTERNOON.
* AT 10:00 AM THURSDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.5 FEET BY TOMORROW MORNING JANUARY 11TH.  
* IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP 
  LAND NEAR THE RIVER WILL BE INUNDATED.

$$

LAC105-112258-
/O.EXT.KLIX.FL.W.0004.000000T0000Z-000000T0000Z/
/ROBL1.2.ER.130109T1203Z.130111T1800Z.000000T0000Z.NO/
1058 AM CST THU JAN 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* UNTIL FURTHER NOTICE.
* AT 10:30 AM THURSDAY THE STAGE WAS 18.9 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY 
  TOMORROW EARLY AFTERNOON JANUARY 11TH.
* IMPACT...AT 18.0 FEET...EVACUATION OF TRAILERS AT HIDDEN OAKS MUST 
  BE COMPLETED. WATER COVERS THE ENTRANCE TO CAMP GROUNDS. SECONDARY 
  ROADS AND UNIMPROVED ROADS NORTH OF ROBERT WILL FLOOD AS 
  CHAPPEPEELA CREEK BACKS UP. LOW PLACES ON HIGHWAY 22 SOUTH OF 
  ROBERT WILL BE UNDER WATER.
* IMPACT...AT 17.0 FEET...LOW PLACES ALONG HIGHWAY 22 SOUTH OF ROBERT 
  WILL BE UNDER WATER. WATER WILL APPROACH THE ENTRANCE ROAD OF 
  HIDDEN OAKS CAMPGROUND. TRAILERS AT THE CAMPGROUND WILL BE UNABLE 
  TO BE MOVED OUT WHEN THE RIVER REACHES 18 FEET.
* IMPACT...AT 16.0 FEET...MINOR FLOODING NEAR THE RIVER WITH BEACH 
  AREAS UNDER WATER.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER.

$$
451 
WGUS84 KLIX 110205
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
805 PM CST THU JAN 10 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-110235-
/O.CAN.KLIX.FL.W.0013.000000T0000Z-130112T1800Z/
/OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CST THU JAN 10 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TANGIPAHOA RIVER AT OSYKA.
* AT 7:00 PM THURSDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED AT THE FLOOD STAGE OF 15.0 FEET. THE
  RIVER WILL FALL TO A STAGE NEAR 13.9 FEET BY SATURDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 4:33 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 9, 4:33 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 PM CST WED JAN 9 2013

.SYNOPSIS...
SURFACE ANALYSIS SHOWED A 1011MB LOW OVER CENTRAL TEXAS COAST
WITH A WARM FRONT/STATIONARY FRONT EXTENDING EAST ALONG TEXAS AND
LOUISIANA COAST. A 1031MB HIGH WAS LOCATED FROM TENNESSEE VALLEY
TO THE CAROLINAS. COOL AIR FROM THE NORTHEAST AND WARM MOIST
SOUTHEAST FLOW SOUTH OF THE WARM FRONT HAVE CREATED A SATURATED
ATM ACROSS THE CENTRAL AND NORTH PARTS OF THE FORECAST AREA.
THEREFORE...DENSE FOG THREAT WILL REMAINS IN EFFECT THROUGHOUT THE
DAY FOR AREAS NEAR TIDAL LAKES AND EAST HALF OF NEW ORLEANS METRO
AREA. PLANER VIEW OF PRECIPITABLE WATER VALUES SHOWED 1.5 INCHES
OVER THE TEXAS COAST...LOUISIANA COAST AND EXTEND NORTH TO CENTRAL
MISSISSIPPI. UPPER AIR CHARTS SHOWED THE CLOSED LOW OVER TEXAS BIG
BEND WITH DIVERGENCE OVER EAST TEXAS AND WEST LOUISIANA.

&&

.SHORT TERM...
UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW ARE EXPECTED TO TRACK
NORTH TO THE ARKLATEX REGION TONIGHT THROUGH THURSDAY. SURFACE
HIGH WILL REMAIN OVER OHIO VALLEY THROUGH TONIGHT. THIS WILL ALLOW
OR PREVENT THE WARM FRONT FROM TRACK TOO FAR NORTH. GFS SHOWED THE
DEEPEST MOISTURE PW VALUES UP TO 2 INCHES OVER SOUTHWEST LOUISIANA
THIS EVENING. AS THE UPPER LOW SHIFT EAST THROUGH THURSDAY
AFTERNOON...THIS MOISTURE AXIS WITH 2 INCHES OF PW WILL SHIFT EAST
ACROSS WEST ZONES EARLY THURSDAY MORNING AND SHIFT EAST OVER
MISSISSIPPI COAST AND COASTAL WATERS THURSDAY AFTERNOON AND
EVENING. AT THE SAME TIME...THE BEST DIVERGENCE WILL BE OVER THE
WEST ZONES THURSDAY MORNING AND SHIFT EAST THROUGH THURSDAY
AFTERNOON. IN ADDITION...AS THE UPPER LOW OPENS UP...THE JET MAX
WILL INCREASE ON THE FRONT SIDE OF THE LOW WITH A JET MAX OF 120
TO 130 KNOTS FROM NORTHWEST LOUISIANA TO SOUTHEAST KANSAS. THIS
SLIGHT NEGATIVE TILT MAY PROVIDE A SHORTER WAVELENGTH. AS A
RESULT...LL HELICITY MAY INCREASE UP TO 300 M/S FROM MIDNIGHT
TONIGHT THROUGH NOON THURSDAY ACCORDING TO GFS. MODEL SOUNDING SHOW A
CAPE VALUES INCREASE UP TO 800 J/KG BY LATE TONIGHT THROUGH
THURSDAY. THEREFORE...CANT RULE OUT STRONG TO SEVERE STORMS DURING
THIS TIME WITH THE MAIN THREAT DAMAGING WINDS AND A TORNADO OR
TWO...VERY SLIGHT CHANCE BUT HEAVY RAINFALL IS THE MAIN THREAT.

HAVE ADDED THE FLASH FLOOD WATCH ACROSS EAST ZONES AT THIS TIME
BUT LEFT HARRISON AND JACKSON AS THE SYSTEM WILL PICK UP SPEED
THURSDAY NIGHT. HAVE UP TOTALS WITH WIDESPREAD 2 TO 4 WITH HIGHER
AMOUNTS.

THE STORM SYSTEM WILL QUICKLY EXIT TO THE NORTHEAST THURSDAY NIGHT
WITH THE STALLED WEAK FRONTAL SYSTEM SLOWLY DISSIPATING ACROSS THE
FORECAST AREA. RAIN CHANCES WILL SLOWLY FALL WITH FRIDAY EXPECTED
TO BE THE DRIEST DAY OF THE NEXT WEEK WITH ONLY A 10 TO 20 PERCENT
CHANCE OF LEFTOVER SHOWERS. FOG WILL BE LIKELY ESPECIALLY IN
COASTAL AREAS FRIDAY NIGHT.

.LONG TERM...
THE UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL LINGER OVER
THE WEEKEND...THEN THE BASE OF THE MAIN TROUGH MAY RETROGRADE BACK
WEST CLOSER TO THE DESERTS OF ARIZONA AND SOUTHERN CALIFORNIA
EARLY NEXT WEEK. THIS WILL MAINTAIN SOUTHWEST FLOW AND MAINTAIN A
STALLED FRONTAL BOUNDARY ACROSS THE FORECAST MONDAY THROUGH
WEDNESDAY. AS A RESULT...SOME COOLER TEMPS MAY TRY TO SNEAK INTO
NORTHWEST ZONES TUESDAY AND WEDNESDAY...COAST WILL REMAIN WARM.

AVIATION...
COMPLICATED TAF PACKAGE THIS PERIOD. GUIDANCE IS VERY PESSIMISTIC
WITH IFR TO LIFR CIGS PREVAILING THROUGH THE ENTIRE PERIOD AT MOST
TAF SITES...ESPECIALLY WITH THE WARM FRONT TO THE SOUTH.

MARINE...
A TIGHT PRESSURE GRADIENT IS EXPECTED TO PERSIST OVER THE COASTAL
WATERS AS A COLD FRONT SLOWLY MOVES TOWARD THE AREA TODAY AND
TONIGHT. EXERCISE CAUTION HEADLINES HAVE BEEN CONVERTED TO
ADVISORY TONIGHT THROUGH FRIDAY MORNING. A COLD FRONT WILL SLOWLY
MOVE THROUGH THE WATERS THURSDAY WITH WEAK HIGH PRESSURE BRIEFLY
BUILDING IN BEHIND IT. SOUTH FLOW WILL INCREASE OVER THE AREA
FRIDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE WATERS
LATE MONDAY AND STALL WINDS WILL LIKELY DECREASE THEN.

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  71  55  75 /  60  90  50  20
BTR  67  73  58  77 /  70  90  40  20
ASD  67  70  57  75 /  40  90  60  20
MSY  69  73  57  74 /  50  90  50  20
GPT  68  70  58  73 /  30  90  70  20
PQL  68  71  57  74 /  30  90  80  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...UPPER
     PLAQUEMINES...AND UPPER ST. BERNARD.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: ASCENSION...LIVINGSTON...LOWER PLAQUEMINES...LOWER
     ST. BERNARD...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

     FLASH FLOOD WATCH FROM MIDNIGHT THURSDAY TO MIDNIGHT FRIDAY FOR
     THE FOLLOWING ZONES: LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. CHARLES...ST. TAMMANY...UPPER
     JEFFERSON...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     WASHINGTON.

     FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...DENSE FOG ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...AND LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM FRIDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...PIKE...AND WILKINSON.

     FLASH FLOOD WATCH FROM MIDNIGHT THURSDAY TO MIDNIGHT FRIDAY FOR
     THE FOLLOWING ZONES: HANCOCK...PEARL RIVER...AND WALTHALL.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...DENSE FOG ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...AND LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM FRIDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 9, 6:24 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 PM CST WED JAN 9 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-101230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
624 PM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IS NOW IN EFFECT THROUGH THURSDAY FOR
ALL OF SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI AND PEARL RIVER
AND HANCOCK COUNTIES ACROSS THE PEARL RIVER. ADDITIONAL HEAVY
RAINFALL WILL LIKELY MOVE INTO AREAS EAST OF I 55 TONIGHT AND IT
WAS THESE AREAS THAT RECEIVED TORRENTIAL RAINS LAST NIGHT AND THIS
COULD QUICKLY LEAD TO FLASH FLOODING.

A WARM FRONT CONTINUES TO STRADDLE THE LOUISIANA COAST...COOL
NEAR SHORE WATERS AND COOL TIDAL LAKES HAVE CREATED DENSE SEA FOG
ACROSS NEW ORLEANS METRO AREA...TIDAL LAKES AND NEAR SHORE WATERS.
THEREFORE...A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE EAST
HALF OF THE NEW ORLEANS METRO AREA...LAKE PONTCHARTRAIN...LAKE
BORGNE AND ON THE MISSISSIPPI RIVER THROUGH TONIGHT.

MANY AREA RIVERS HAVE RISEN AND ARE APPROACHING BANKFULL OR ARE
ALREADY IN FLOOD. ADDITIONAL MODERATE TO HEAVY RAINFALL MAY CAUSE
SOME SECTIONS OF RIVERS TO RISE TO MINOR AND MODERATE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS AND HEAVY RAINFALL WILL LIKELY BECOME WIDESPREAD ON
THURSDAY THEN TAPER OFF FROM THE WEST LATE THURSDAY AND THURSDAY
NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON
THURSDAY WITH THE MAIN THREAT BEING STRONG TO POSSIBLY DAMAGING
WINDS AND AN ISOLATED TORNADO. RAINFALL RATES WILL BE VERY HIGH
IN THUNDERSTORMS AND HEAVIER SHOWERS...SO AREAS THAT EXPERIENCE
REPEAT HEAVY RAINFALL WILL HAVE A THREAT OF LOCALIZED FLASH
FLOODING.

ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF LOCALLY HEAVY
RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT
THROUGH MONDAY. AWAY FROM RAIN AREAS...THERE MAY BE A THREAT OF
DENSE FOG DURING THE NIGHT AND MORNING HOURS SATURDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OR
FLOODING OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THURSDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:37 PM CSTRiver Flood WarningLIXPike, Walthall40 hr
Jan 10, 6:58 AM CSTAreal Flood AdvisoryLIXAmite, Wilkinson9 hr
Jan 10, 9:37 AM CSTRiver Flood WarningLIXPearl River10 hr
Jan 10, 11:14 AM CSTSevere Thunderstorm WarningLIXWalthall16 min
Jan 10, 12:02 PM CSTAreal Flood AdvisoryLIXAmite, Pike, Walthall4 hr

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.